How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Kaushik Your Own Question
Dr. Kaushik
Dr. Kaushik, Psychiatrist
Category: Mental Health
Satisfied Customers: 4483
Experience:  MD Psychiatry
Type Your Mental Health Question Here...
Dr. Kaushik is online now
A new question is answered every 9 seconds

I had been having awful symptoms from being on sertraline and

Customer Question

I had been having awful symptoms from being on sertraline and have been coming off very slowly and after being on 25 mg for about 2 weeks I stopped cold turkey because I could not take the way I was feeling. I would like to know the symptoms of withdrawal. I feel like I am going crazy. Please help me I need to explain again, how I am feeling to my Doctor Thank you very much in advance.
Submitted: 7 years ago.
Category: Mental Health
Expert:  Dr. Kaushik replied 7 years ago.

Hi there,


I am sorry to hear about what you have been suffering from lately.


I have a few questions..


1) Since when you have been placed on sertraline.?

2) Any other drug that you have been taking along with it?

3) Currently you have become sluggish , drowsy , unable to concentrate? any hing else that you would like to add..

Has the drug been able to make you feel better?

Customer: replied 7 years ago.
started sertraline dec. 2007 I am on plavix, synthroid 88 mg, lipitor 10 mg altace 10 mg 2 times a day, when I told my Doctor how I felt on sertraline and wanted off he started me on wellbutrin 150 mg so I could wean off sertraline.started wellbutrin I beleive end of May 2008 or june 2008 I stopped taking wellbutrin beginning November while still on sertraline sertraline never made me feel better in fact I started to feel worse shortly after starting but I thought those symptoms would go away when my body adjusted but that never happened and now I am having these awful withdrawal symptoms I also am having very bad dreams
Expert:  Dr. Kaushik replied 7 years ago.
Did you mention in your question that after taking sertraline 25mg for 2 weeks ,you stopped taking it abrubtly?
Dr. Kaushik and other Mental Health Specialists are ready to help you
Expert:  Dr. Kaushik replied 7 years ago.



THOUGH , you accepted my query which was not the answer i wanted to give , so here is my answer. I need to tell you what you are supposed to do as of now.

Now ask your doctor to start you on Fluoxetine(Prozac) 20 mg , inititally 2 times a day for a few weeks along with anti anxiety drugs such as buspirone 5 mg also 2 times a day.

What happened with you was that you abrubtly stopped Sertraline , which you are not supposed to do and all the symtoms that you are having are because of that. Moreover , your doctor should have put you on Fluoxetine in the first place instead of sertraline as it has less side effects such as sleepiness, anxiety, tremors,restlessness, often caused by sertraline.


I hope you get well soon , and please stick to the treatment and do not leave it in between as it does more harm than good.



Related Mental Health Questions